Alert archive / Florida / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 110, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 30, 2018, 3:47 PM CDT for Bay County, Calhoun County, Washington County, Florida. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2018, 3:47 PM CDT (20:47 UTC)
- Expired
- Jun 30, 2018, 4:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bay County, FL, Calhoun County, FL, Washington County, FL
The radar
The Eglin Afb radar (KEVX), 54 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 4:03 PM CDT | TSTM WND DMG | 1 Se Majette, FL | ONE TREE DOWN ON A POWERLINE AT JOHN PITTS ROAD AND JOSEPH ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.8 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 955 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 944 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
401
WUUS52 KTAE 302047
SVRTAE
FLC005-013-133-302130-
/O.NEW.KTAE.SV.W.0110.180630T2047Z-180630T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
347 PM CDT SAT JUN 30 2018
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Northeastern Bay County in the Panhandle of Florida...
Southwestern Calhoun County in the Panhandle of Florida...
Southeastern Washington County in the Panhandle of Florida...
* Until 430 PM CDT.
* At 347 PM CDT, a severe thunderstorm was located 12 miles north of
Lynn Haven, moving southeast at 10 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Panama City, Lynn Haven, Callaway, Springfield, Hiland Park,
Parker, Southport, Cedar Grove, Singer Road, Dirego Park, College
Station, Bayou George, Camp Flowers, Gainer Spring, Bennett,
Youngstown, Porter Lake, Brannonville, Vicksburg and Majette.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3052 8553 3029 8526 3020 8534 3020 8539
3015 8539 3014 8540 3012 8562 3045 8572
TIME...MOT...LOC 2047Z 326DEG 10KT 3041 8558
HAIL...<.75IN
WIND...60MPH
$$
30-PULLIN1 follow-up statement
018
WWUS52 KTAE 302126
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
426 PM CDT SAT JUN 30 2018
FLC005-013-133-302136-
/O.EXP.KTAE.SV.W.0110.000000T0000Z-180630T2130Z/
Bay FL-Calhoun FL-Washington FL-
426 PM CDT SAT JUN 30 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BAY...
SOUTHWESTERN CALHOUN AND SOUTHEASTERN WASHINGTON COUNTIES IN THE
PANHANDLE OF FLORIDA WILL EXPIRE AT 430 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
LAT...LON 3052 8553 3029 8526 3020 8534 3020 8539
3015 8539 3014 8540 3012 8562 3045 8572
TIME...MOT...LOC 2126Z 326DEG 10KT 3032 8551
$$
30-PULLINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 1:46 PM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Jun 30, 1:46 PM CDT, 2 hours 1 minute before
Area Forecast Discussion National Weather Service Tallahassee FL 246 PM EDT Sat Jun 30 2018 .NEAR TERM [Through Tonight]... Scattered showers and thunderstorms continue to increase in coverage across our area this afternoon as a surface trough remains nearly stationary across our western areas. PW values have increased to 2.1- 2.2" across our area, so ample moisture is present, and the sea breeze along with outflow boundaries will enhance potential for showers and thunderstorms along with MLCAPE from 1500-2500 J/kg. This setup will result in widespread coverage of showers and storms through the early evening, with gusty winds and small hail possible in the strongest thunderstorms. Localized flash flooding cannot be ruled out in thunderstorms that persist over locations for extended periods of time, but widespread flooding will not occur. Showers and thunderstorms will decrease in coverage later in the evening and overnight inland, but could persist near the Gulf Coast where highest instability and moisture remain present. .SHORT TERM [Sunday Through Monday Night]... A weak upper low and weak surface low over our area will move west to a position over the western Florida peninsula by Sunday afternoon. This will place the Tri-state area in deep moist southerly flow with forecast PW's remaining around 2.20". Thus, numerous showers and thunderstorms are expected so PoPs are categorical (70-80%) all zones. On Monday, some drier air moves into our eastern zones as these features move farther to our west. Rain chances will be highest generally along and west of the river where the deepest moisture will be found. PoPs will be tapered 80% west to 30% east. Highs will be in the mid 80s to around 90. Lows will be in the lower to mid 70s. .LONG TERM [Tuesday Through Saturday]... As one upper low to our west moves farther away, another upper low is forecast to approach the southeast U.S. Tuesday and move across the Florida peninsula on Wednesday. Another westward moving upper low may reach the northern Bahamas by next Saturday. Rain chances each day will be near climo for July (50%). Highs will mainly be in the lower 90s. Lows will be in the low to mid 70s. && .AVIATION [Through 18Z Sunday]... Scattered showers and thunderstorms will continue to increase in coverage this afternoon; all terminals are likely to see brief visibility reductions later this afternoon or during the early evening. IFR/LIFR visibility and gusty winds are possible in thunderstorms. Thunderstorms should dissipate inland around sunset, but scattered showers and storms could persist near the coast around ECP and possibly TLH through the morning hours. && .MARINE... Light to occasionally moderate winds and seas 2 feet or less are expected at least through the upcoming week. && .FIRE WEATHER... With winds generally 10 mph or less and RH values above critical thresholds, Red Flag conditions are not expected over the next few days. && .HYDROLOGY... The wet weather continues through the weekend. Most local rivers are steady or falling at this time. A few rivers are rising. All local rivers are below action stage. QPF through Monday is 1 to 3 inches. Higher rain totals locally are possible. Ponding of water on roadways and flooding of low lying areas is possible with heavier downpours. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 75 88 75 90 74 / 60 70 40 50 20 Panama City 76 86 77 86 77 / 60 80 60 80 20 Dothan 74 86 74 87 73 / 40 70 40 70 20 Albany 75 88 75 90 75 / 50 70 30 40 20 Valdosta 74 90 74 92 74 / 40 70 20 30 20 Cross City 75 89 75 90 74 / 50 70 20 30 20 Apalachicola 77 87 78 87 77 / 70 70 50 70 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Lahr SHORT TERM...Barry LONG TERM...Barry AVIATION...Lahr MARINE...Barry FIRE WEATHER...Fieux HYDROLOGY...McD
In the hours before
Special weather statement, Jun 30, 1:54 PM CDT, 1 hour 53 minutes before
Special Weather Statement National Weather Service Tallahassee FL 154 PM CDT SAT JUN 30 2018 FLZ007-008-301945- Central Walton FL-North Walton FL- 154 PM CDT SAT JUN 30 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WALTON COUNTY UNTIL 245 PM CDT... At 154 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles southeast of Laurel Hill, or 9 miles south of Florala, moving southeast at 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Eglin Air Force Base, Liberty, Paxton, Gordon, Pond Creek, Oakwood Hills, Fox Hill, Alpine Heights, Lakewood, Pleasant Ridge, New Home, Flowersville, New Harmony and Mossy Head. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3099 8639 3099 8628 3062 8612 3055 8639 TIME...MOT...LOC 1854Z 315DEG 11KT 3087 8638 ADL
Special weather statement, Jun 30, 2:37 PM CDT, 1 hour 10 minutes before
Special Weather Statement National Weather Service Tallahassee FL 337 PM EDT SAT JUN 30 2018 FLZ012>014-026-112-302030- Coastal Bay FL-Liberty FL-Inland Bay FL-Calhoun FL-Inland Gulf FL- 337 PM EDT SAT JUN 30 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GULF...EAST CENTRAL BAY...SOUTHWESTERN CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA AND WESTERN LIBERTY COUNTIES IN BIG BEND OF FLORIDA UNTIL 430 PM EDT/330 PM CDT/... At 337 PM EDT/237 PM CDT/, Doppler radar was tracking a strong thunderstorm 9 miles west of Stonemill Creek, or 14 miles east of Callaway, moving southeast at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Stonemill Creek, Wewahitchka, Nixon, Honeyville, Cairo, Chipola Cutoff, Bayou George and Majette. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3021 8560 3035 8545 3010 8506 2992 8526 TIME...MOT...LOC 1937Z 312DEG 12KT 3018 8533 ADL
Special weather statement, Jun 30, 2:52 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
252 PM CDT SAT JUN 30 2018
ALZ066-067-302030-
Dale AL-Henry AL-
252 PM CDT SAT JUN 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DALE AND SOUTHWESTERN
HENRY COUNTIES UNTIL 330 PM CDT...
At 252 PM CDT, Doppler radar was tracking a strong thunderstorm near
Blue Springs State Park, or 9 miles southeast of Clio, moving south
at 15 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Ozark, Fort Rucker, Ariton, Newville, Bells Crossroads, Dill, Hooper
Stage Field, Kirkland Crossroads, Mabson, Arguta, Snells Crossroads,
Ewell, Dale County Lake, Marley Hill, Phillips Crossroads,
Skipperville, Echo, Dean Church Road, Blackwood and Roberts
Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3164 8539 3138 8534 3140 8573 3162 8570
3162 8542 3164 8542
TIME...MOT...LOC 1952Z 006DEG 13KT 3160 8551
30-PULLINSpecial weather statement, Jun 30, 2:55 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
355 PM EDT SAT JUN 30 2018
FLZ008-010-012-108-112-302045-
Coastal Bay FL-Central Walton FL-Inland Bay FL-South Walton FL-
Washington FL-
355 PM EDT SAT JUN 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BAY...SOUTHEASTERN
WALTON AND SOUTHWESTERN WASHINGTON COUNTIES UNTIL 445 PM EDT/345 PM
CDT/...
At 354 PM EDT/254 PM CDT/, Doppler radar was tracking a strong
thunderstorm 13 miles southeast of De Funiak Springs, moving
southeast at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Live Oak, Freeport, Ebro, Red Bay, Douglass Crossroad, Seminole
Hills, Bruce, Red Head, Eucheeanna, Millers Ferry, Pine Log, Knox
Hill and Bunker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3046 8615 3053 8607 3071 8605 3070 8599
3055 8571 3034 8578 3031 8602 3038 8611
3039 8611 3040 8612 3042 8612 3042 8614
3043 8612 3043 8616
TIME...MOT...LOC 1954Z 335DEG 9KT 3059 8597
ADLThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:18 PM CDT | Special Weather Statement | TAE | Taylor | 42 min |
| Jun 29, 7:21 PM CDT | Special Marine Warning | TAE | 54 min | |
| Jun 30, 2:17 AM CDT | Areal Flood Advisory | TAE | Dixie | 118 min |
| Jun 30, 1:54 PM CDT | Special Weather Statement | TAE | Walton | 51 min |
| Jun 30, 2:07 PM CDT | Severe Thunderstorm Warning | TAE | Walton | 38 min |
| Jun 30, 2:34 PM CDT | Severe Thunderstorm Warning | TAE | Walton | 41 min |
| Jun 30, 2:37 PM CDT | Special Weather Statement | TAE | Bay | 53 min |
| Jun 30, 2:55 PM CDT | Special Weather Statement | TAE | Walton | 50 min |
| Jun 30, 3:01 PM CDT | Severe Thunderstorm Warning | TAE | Calhoun, Gulf, Liberty | 23 min |
| Jun 30, 3:22 PM CDT | Severe Thunderstorm Warning | TAE | Bay, Washington | 38 min |
| Jun 30, 5:15 PM CDT | Special Weather Statement | TAE | Jefferson | 30 min |
| Jun 30, 6:07 PM CDT | Special Weather Statement | TAE | Taylor | 53 min |
| Jun 30, 6:15 PM CDT | Special Weather Statement | TAE | Leon | 45 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.